I am very concerned about my boyfriend. He has been on a Codeine treatment for a long time. I am afraid that he became addicted on Codeine. I would like to know what the symptoms are of Codeine addiction. What else he can use instead of Codeine.
I am sorry to hear this. It is very hard when we see our love ones suffering. As you may know Codeine has similar effects like morphine. People become addicted to this kind of drugs affect emotional response to pain, have stimulates effects too. Repeated use of codeine can cause: loss of potency, stomach bleeding, liver and kidney damage, nausea, hallucinations, hangover, depression and many more. These are all effects of Codeine addiction and withdrawing from Codeine takes months. Substitutes for Codeine must be prescribed by doctor, don’t do anything on your own.
for 5 years at least i have had bad headaches every day repeat every day - seriosly not nice.
so i started taking painkillers - just paracetamol for about 2 years continuosly, then syndol, which has 8mg of codeine in it. i was taking these so often that they stopped working, and that is when i began taking more than the maximum dose - now i am taking up to 5 tablets in one go, and up to 10 tablets every day.
so i ran out of syndol and hey presto i have a massssive flu, except it isnt a flu, i have just got withdrawal symptoms. i dont even want to think about the state of my stomach and liver etc, but i am really worried as my stomach constantly hurts.
ok, so my withdraa symptoms were:
-sore throat, like tonsilitis or something
-felt like crying all the time
and when i took too many tablets:
-couldnt think straight
-depressed but also dreamy
what i am trying to say is, how much damage am i doing to my body, what parts of my body are being damaged, and what to do?
please please help me somebody
I adore the effects of Codeine but i'm aware abusing something too much can only lead to problems. I urge anyone with an addiction not too deny they have a dependancy or try to justify it like I did by thinking well i'm prescribed it so there is nothing wrong with it.
Good Luck all 8)
i was prescribed co-codamol 30/500 by my doctor, to be taken 2 tabs up to 4 times a day, i now find myself in trouble,as i now take 4xtabs 4 times a day (to make me feel better !),i had 100 tabs on friday and i had to go out and get solpadiene max of which i too 10 to stop feeling like c**p, my belly hurts, i am irritable,no one evr told me that they were addictive! what can i do?? i have kids to look after and if i stop taking them i will be ill and if i carry on im damaging myself, feel like a fool for not bothering to find out before now.i have been thinking that im unwell and the tabs are making me feel better when in fact its the lack of tabs that are making me ill and the tabs are prob killing me quietly.these kind of pain killers should be banned, im ashamed to go to the doctor and admit this one, so god knows whats going to happen to me.. if this sounds like you get help, before its too late xxxxx :(
Side Effects of codeine
Withdrawal from codeine typically occurs in 12-24 hours after the last dose. The time it takes for withdrawal to start depends on frequency of use, dosage, as well as body chemistry. Acute withdrawal symptoms peak between 48 and 72 hours, and are generally gone within a week; however, post-acute withdrawal syndrome (PAWS) can affect the user for weeks or months afterward. Withdrawal is rarely fatal, and is largely dependent upon the user's health, whereas withdrawal from alcohol or benzodiazepines can easily result in death. Symptoms of withdrawal are listed below:
Involuntary leg/arm movements
You NEED to cut back because the liver can only handle 8 tablets a day. Did you even know that ? I'm scared of getting liver/kidney damage too, and you know what, it WILL happen to you eventually. Get some help before you die. Unless you wanna die like a junkie, cos that's what will happen. I know I cant talk, but 100 a day, thats outragerous. I dont even know how your body is handling that much without you being sick and vomiting.
I just found this site and I am wondering if someone can help me.
I was taking about 6 tylenol # 3 (325 mg tylenol, 30 mg of codiene) a day for about 2 years. I stopped taking them about a month ago. The first couple days weren't bad....I wasn't throwing up or anything, just restless, and tired, some headaches. My panic attacks returned ( I was previously diagnosed). Now I am kind of shakey and get a few muscle twitches a day. Could this be from the withdrawl?? I read that sometimes it can take a few months to feel better, but I would love to know whether or not anyone has gone through this. I get myself all worked up over the shakes and twitches because I am only 24...will this go away??
Please help me..